MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420170
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Inadequate Osseointegration (2646)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022, the patient experienced tibial component subsidence and an oversized femoral component.The tibial implant was loose, and the femoral implant was misaligned.This adverse event was solved by removing and replacing the tibial, femoral, and polyethylene components.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, device analyses could not be performed.The clinical/medical investigation concluded that, due to missing clinical documentation, the patient¿s medical history and contributing factors remain unknown.The issue was reportedly resolved by replacing the tibial, femoral, and polyethylene components.Improper implant selection or positioning may have contributed to the event, and procedural variance cannot be ruled out.The patient impact included limited function and a likely recovery phase post-revision.The current health status is unknown.Review of the production orders did not reveal manufacturing abnormalities that could have caused or contributed to the reported incidents.Review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.Review of the instructions for use documents for knee systems revealed that looseness of components has been identified in the possible adverse effects section as a result of trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Also, the correct selection of the implants has been identified in warnings and precautions.The appropriate types and sizes should be selected for patients with consideration of anatomical and biomechanical factors.Review of the risk management files revealed these failure modes were previously identified.The anticipated risk levels are still adequate.Historical review concluded that there are no prior actions related to these products and events.At this time, there is no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported events include abnormal motion over time, bone degeneration, osteolysis, and/or injury.Based on these investigations, the need for corrective actions is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, future complaints will continue to be monitored and investigated as necessary.This investigation are considered closed.

Brand Name
GNS II CMT TIB SIZE 6 {} LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22465575
Report Number1020279-2025-01214
Device Sequence Number19860227
Product Code JWH
UDI-Device Identifier03596010206282
UDI-Public3596010206282
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420170
Device Lot Number21KM08120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/17/2025
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II CON INS SZ5-6 13MM, LOT: 12MM12208; LEGION PS NP FEM SZ 7 LT, LOT: 21GM17835
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale